Four lots of spironolactone tablets that display the wrong strength have been recalled by Bryant Ranch Prepack, the US Food and Drug Administration (FDA) said in a recall notice March 9.
Prepackaged bottles from the recalled lots labeled spironolactone 50 mg tablets may contain spironolactone 25 mg tablets and prepackaged bottles of spironolactone 25 mg may contain spironolactone 50 mg tablets. In total, the recall includes 47 bottles of the medication.
|Recalled Spironolactone||NDC||Lot No. (Expiry date)|
|25 mg||63629106401||148969 (7/31/2022)|
|50 mg||63629106701||148992 (5/31/2022)|
Spironolactone is a diuretic used to treat high blood pressure, heart failure, hypokalemia, and edema.
Patients taking 50 mg of spironolactone regularly who inadvertently take 25 mg could experience an increase in blood pressure or increased swelling caused by edema.
They could also experience a decrease in potassium if they only take half of the expected dose, which could lead to hypokalemia and is associated with cardiac arrhythmias.
Alternatively, patients who take spironolactone 50 mg instead of the prescribed 25 mg dose could experience an increase in potassium, which could be life-threatening.
Patients with renal insufficiency or those taking concomitant renin-angiotensin-aldosterone system (RAAS) inhibitors would also be at increased risk.
As of March 9, Bryant Ranch Prepack has not received any reports of adverse events related to this recall.
Labels for the recalled product have a bold black box displaying the strength and a red and blue BRP Pharmaceuticals logo. Photos of the labels are provided in the FDA recall notice.
Bryant Ranch Prepack is notifying its distributors and customers of the recall by mail and is arranging for return of all recalled products.
Distributors that have existing inventory of any of the lots listed in this recalled are asked to contact Bryant Ranch Prepack immediately.
For questions regarding this recall, contact Bryant Ranch Prepack at 877-885-0882, Monday through Friday, 6:30 AM to 6:00 PM PST.
Healthcare professionals can report adverse reactions related to this recall to the FDA MedWatch program.
Source: Read Full Article